Dynamical systems with effective-like potentials. (English) Zbl 0648.34050

In this paper it is studied the problem of existence of T-periodic solutions for the system of differential equations (V) \(-x''=\nabla_ xV(t,x)\) where V(t,x) is assumed to be singular in the sense that \(V(t,x)\to +\infty\) as \(| x| \to 0\). Assuming: (i) V(t,x) is T- periodic in t; (ii) V(t,x), \(\nabla_ xV(t,x)\to 0\) as \(| x| \to \infty\); (iii) V(t,\(\lambda\) x) is increasing in \(\lambda\) for \(| \lambda |\) small or large (uniformly in t) and (iv) V(t,x) satisfies a “strong force” condition (which concerns the behaviour of V(t,x) close to the singularity \(x=0)\), it is proved the existence of at least one solution. In the case V does not depend on time, it is proved that it exists \(T_ 0>0\) such that \(\forall T>T_ 0\) there exists a T-periodic, non-trivial solution. Such results are proved applying Morse theory to the functional associated to (V), i.e. to the functional \(f(x)=\int^{T}_{0}| x'|^ 2dt-\int^{T}_{0}V(t,x)dt\) and studying the topology of its level sets.
Reviewer: V.Coti Zelati


34C25 Periodic solutions to ordinary differential equations
37G99 Local and nonlocal bifurcation theory for dynamical systems
Full Text: DOI


[1] {\scAmbrosetti}A. &{\scCoti Zelati}V., Solutions with minimal period for Hamiltonian systems in a potentials well, Annls. Inst. Henri Poincaré, Analyse non linéaire (to appear).
[2] {\scAmbrosetti}A. &{\scCoti Zelati}V., Periodic solutions of dynamical systems with singular potential (in preparation).
[3] Benci, V., Normal modes of a Lagrangian system in a potential well, Annls. inst. Henri Poincaré, analyse non linéaire, 1, 379-400, (1984) · Zbl 0561.58006
[4] Bott, R., Lectures on Morse theory, old and new, Bull. am. math. soc., 7, 331-358, (1982) · Zbl 0505.58001
[5] Capozzi, A.; Greco, G.; Salvatore, A., Lagrangian systems in presence of singularities, (1985), Bari University, preprint · Zbl 0664.34054
[6] Capozzi, A.; Salvatore, A.; Singh, Periodic solutions of Hamiltonian systems: the case of the singular potential, Proc. NATO-ASI, 207-216, (1986) · Zbl 0601.58031
[7] Gordon, W., Conservative dynamical systems involving strong forces, Trans. am. math. soc., 204, 113-135, (1975) · Zbl 0276.58005
[8] Gordon, W., A minimizing property of Keplerian orbits, Am. J. math., 99, 961-971, (1975) · Zbl 0378.58006
[9] Greco, C., Periodic solutions of some ODE with singular nonlinear part, (1986), Bari University, preprint · Zbl 0644.34034
[10] {\scLazer}A. C. &{\scSolimini}S., On periodic solutions of nonlinear differential equations with singularity (to appear in Proc. A.M.S.).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.